MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Model Number 365718
Health Effect - Clinical Codes Discomfort (2330); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon on the foley catheter would not deflate.The complainant reported that they attempted to siphon the fluid from the balloon port but was unsuccessful.The balloon port was reportedly then completely cut with a pair of scissors but the balloon did not deflate.The complainant reported that a wire was passed up through the balloon port but the balloon still would not deflate.A syringe was then connected to the urine drain port of the catheter and pulled back, the fluid then started to drip from the balloon port and the balloon ultimately deflated.
 
Additional Manufacturer Narrative
The evaluation found that the returned catheter had no pinch or blockage.Water was able to be introduced into the catheter without difficulty.No conditions found on the sample that could be associated with the reported event.The potential root cause for this failure mode could be user related (example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage.Due to poor condition of the returned sample, a complete evaluation could not be performed.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9293389
Report Number1018233-2019-07139
Device Sequence Number2245188
Product Code EZC
UDI-Device Identifier00801741077753
UDI-Public(01)00801741077753
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365718
Device Catalogue Number365718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/28/2019
11/28/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/08/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;